Alert archive / Virginia / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 213, NWS Blacksburg, VA
NWS Blacksburg, VA issued this severe thunderstorm warning at Jul 27, 2016, 5:08 PM EDT for Henry County, Pittsylvania County, City of Martinsville, Virginia. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 27, 2016, 5:08 PM EDT (21:08 UTC)
- Expired
- Jul 27, 2016, 5:57 PM EDT
- In force
- 49 min
- Issued by
- NWS Blacksburg, VA
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties City of Martinsville, VA, Henry County, VA, Pittsylvania County, VA
The radar
The Roanoke radar (KFCX), 50 km from the middle of the area, began a volume at 21:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 27, 5:08 PM EDT | TSTM WND DMG | Horse Pasture, VA | THUNDERSTORM WINDS DOWNED NUMEROUS TREES WITHIN THE COMMUNITY OF HORSE PASTURE CLOSING SEVERAL ROADWAYS. |
| Jul 27, 5:30 PM EDT | TSTM WND DMG | 1 Sw Martinsville City, VA | 15-20K DAMAGE. TEMPORARY ROOF WAS BLOWN OFF A BUSINESS. DAMAGED CARS AND ROOF OF NEARBY CAR DEALERSHIP. |
| Jul 27, 5:30 PM EDT | TSTM WND DMG | 2 Nw Martinsville City, VA | TREE DOWN BLOCKING HILL AND DALE ROAD |
| Jul 27, 5:30 PM EDT | TSTM WND DMG | Martinsville City, VA | THUNDERSTORM WINDS RESULTED IN NUMEROUS TREES DOWN ACROSS THE CITY OF MARTINSVILLE CLOSING ROADS AND DAMAGING AT LEAST ONE CAR. A SMALL SHEDS ROOF WAS ALSO BLOWN WITHIN THE CITY. |
| Jul 27, 5:30 PM EDT | TSTM WND DMG | Wsw Martinsville City, VA | 30K DAMAGE. TREE FELL ONTO HOUSE. |
| Jul 27, 5:40 PM EDT | TSTM WND DMG | Chatmoss, VA | THUNDERSTORM WINDS DOWNED SEVERAL TREES WITHIN THE COMMUNITY OF CHATMOSS CLOSING ROADWAYS |
| Jul 27, 5:55 PM EDT | TSTM WND DMG | Axton, VA | THUNDERSTORM WINDS BROUGHT DOWN AT LEAST TWO TREES WITHIN THE COMMUNITY OF AXTON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 9.1 hours before the alert went out and 66 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1613 J/kg
- Mixed-layer CIN
- -58 J/kg
- Mixed-layer LCL
- 982 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.3
The text
As transmitted.
872
WUUS51 KRNK 272108
SVRRNK
VAC089-143-690-272215-
/O.NEW.KRNK.SV.W.0213.160727T2108Z-160727T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BLACKSBURG VA
508 PM EDT WED JUL 27 2016
THE NATIONAL WEATHER SERVICE IN BLACKSBURG HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN PITTSYLVANIA COUNTY IN SOUTH CENTRAL VIRGINIA...
HENRY COUNTY IN SOUTH CENTRAL VIRGINIA...
THE CITY OF MARTINSVILLE IN SOUTH CENTRAL VIRGINIA...
* UNTIL 615 PM EDT
* AT 508 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER HORSE
PASTURE...MOVING NORTHEAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
* LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
SPENCER...
BASSETT...
AND LEATHERWOOD.
THIS INCLUDES THE FOLLOWING LOCATIONS THE MARTINSVILLE SPEEDWAY AND
MARTINSVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. FOR YOUR SAFETY...MOVE TO AN
INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING. STAY AWAY
FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3666 8006 3668 8007 3671 8008 3677 7994
3678 7959 3656 7960 3656 8005
TIME...MOT...LOC 2108Z 234DEG 10KT 3663 7996
HAIL...1.50IN
WIND...60MPH
$$
JJM4 follow-up statements
364
WWUS51 KRNK 272128
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
528 PM EDT WED JUL 27 2016
VAC089-143-690-272215-
/O.CON.KRNK.SV.W.0213.000000T0000Z-160727T2215Z/
PITTSYLVANIA VA-HENRY VA-CITY OF MARTINSVILLE VA-
528 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR
SOUTHWESTERN PITTSYLVANIA...AND HENRY COUNTIES AND THE CITY OF
MARTINSVILLE...
AT 527 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER VILLA
HEIGHTS...MOVING NORTHEAST AT 10 MPH.
HAZARD...PING PONG BALL SIZE HAIL AND 60 MPH WIND GUSTS.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
WIND DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
SPENCER...
BASSETT...
AND LEATHERWOOD.
THIS INCLUDES THE FOLLOWING LOCATIONS THE MARTINSVILLE SPEEDWAY AND
MARTINSVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR LARGE HAIL AND DAMAGING WINDS...AS WELL AS
DEADLY CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3677 7994 3678 7959 3656 7960 3656 8003
3673 8004
TIME...MOT...LOC 2127Z 234DEG 10KT 3666 7990
HAIL...1.50IN
WIND...60MPH
$$
JJM889
WWUS51 KRNK 272145
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
545 PM EDT WED JUL 27 2016
VAC089-143-690-272215-
/O.CON.KRNK.SV.W.0213.000000T0000Z-160727T2215Z/
PITTSYLVANIA VA-HENRY VA-CITY OF MARTINSVILLE VA-
545 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR
SOUTHWESTERN PITTSYLVANIA...AND SOUTHEASTERN HENRY COUNTIES AND THE
CITY OF MARTINSVILLE...
AT 544 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER CHATMOSS...
MOVING NORTHEAST AT 10 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
MARTINSVILLE...
AXTON...
LEATHERWOOD...
SANDY RIVER...
AND VILLA HEIGHTS.
THIS INCLUDES THE FOLLOWING LOCATIONS THE MARTINSVILLE SPEEDWAY AND
MARTINSVILLE AIRPORT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR ${CTAHAILWINDTHREAT}...AS WELL AS DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3674 7981 3678 7959 3656 7960 3656 7994
3669 7994
TIME...MOT...LOC 2144Z 244DEG 10KT 3665 7982
HAIL...0.75IN
WIND...60MPH
$$
JJM090
WWUS51 KRNK 272152
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
552 PM EDT WED JUL 27 2016
VAC690-272202-
/O.CAN.KRNK.SV.W.0213.000000T0000Z-160727T2215Z/
CITY OF MARTINSVILLE VA-
552 PM EDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR
THE CITY OF MARTINSVILLE IS CANCELLED...
THE SEVERE THUNDERSTORM WHICH PROMPTED THE WARNING HAS WEAKENED AND
MOVED OUT OF THE WARNED AREA. THEREFORE THE WARNING HAS BEEN
CANCELLED.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3670 7979 3672 7959 3656 7960 3656 7989
3665 7982
TIME...MOT...LOC 2152Z 239DEG 11KT 3666 7975
$$
VAC089-143-272215-
/O.CON.KRNK.SV.W.0213.000000T0000Z-160727T2215Z/
PITTSYLVANIA VA-HENRY VA-
552 PM EDT WED JUL 27 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 615 PM EDT
FOR
SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES...
AT 552 PM EDT...A SEVERE THUNDERSTORM WAS LOCATED OVER AXTON...MOVING
NORTHEAST AT 15 MPH.
HAZARD...60 MPH WIND GUSTS AND PENNY SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES.
LOCATIONS IMPACTED INCLUDE...
AXTON...
LAUREL PARK...
AIKEN SUMMIT...
CASCADE...
AND SANDY LEVEL.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
PREPARE IMMEDIATELY FOR ${CTAHAILWINDTHREAT}...AS WELL AS DEADLY
CLOUD TO GROUND LIGHTNING. SEEK SHELTER INSIDE A WELL-BUILT
STRUCTURE. STAY AWAY FROM WINDOWS.
TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
&&
LAT...LON 3670 7979 3672 7959 3656 7960 3656 7989
3665 7982
TIME...MOT...LOC 2152Z 239DEG 11KT 3666 7975
HAIL...0.75IN
WIND...60MPH
$$
JJM083
WWUS51 KRNK 272157
SVSRNK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
557 PM EDT WED JUL 27 2016
VAC089-143-272207-
/O.CAN.KRNK.SV.W.0213.000000T0000Z-160727T2215Z/
PITTSYLVANIA VA-HENRY VA-
557 PM EDT WED JUL 27 2016
...THE SEVERE THUNDERSTORM WARNING FOR
SOUTHWESTERN PITTSYLVANIA AND SOUTHEASTERN HENRY COUNTIES IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN CANCELLED. HOWEVER GUSTY WINDS AND
HEAVY RAIN ARE STILL POSSIBLE WITH THIS THUNDERSTORM.
WHEN IT IS SAFE TO DO SO...PLEASE SEND YOUR REPORTS OF HAIL OF ANY
SIZE...AS WELL AS ANY REPORTS OF WIND DAMAGE...INCLUDING DOWNED TREES
OR LARGE LIMBS...TO THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE
AT 1...8 6 6...2 1 5...4 3 2 4. REPORTS AND PICTURES CAN ALSO BE
SHARED ON THE NATIONAL WEATHER SERVICE BLACKSBURG FACEBOOK PAGE AND
ON TWITTER.
LAT...LON 3670 7979 3672 7959 3656 7960 3656 7989
3665 7982
TIME...MOT...LOC 2155Z 234DEG 10KT 3667 7974
$$
JJMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Blacksburg, VA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 3:54 PM EDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jul 27, 3:54 PM EDT, 1 hour 14 minutes before
Area Forecast Discussion National Weather Service Blacksburg VA 354 PM EDT Wed Jul 27 2016 .SYNOPSIS... A wavy front will be nearly stationary from the Mid Atlantic region to the mid Mississippi Valley through the end of the week. Weak impulses tracking along the front will combine with deep moisture to produce periodic rounds of showers and thunderstorms. && .NEAR TERM /THROUGH THURSDAY/... As of 220 PM EDT Wednesday... Expect convection that is developing from the Shenandoah Valley southwest to the mountains of Southwest Virginia into NW NC to continue through this evening generally moving in an east or southeast direction at 15 to 20 mph. Still a marginal risk for damaging winds as high pwats will lead to water loading. MLCAPEs running 2000-3000 J/KG though effective shear is a little lower than yesterday across the northern county warning area, mainly 25 kts. Plenty of lightning and heavy rain as well, so will have to watch for localized flooding if backbuilding or training cells occurs. As we head through overnight the models show weakening convection as weak upper support moves east. As we head to Thursday, models continue to advertise decent shortwave moving from the TN Valley into the eastern Ohio Valley. Better upper support with backing winds suggests that higher threat of showers and storms occurs over the mountains, though further east is limited some. Any cloud cover tonight into Thursday from blow off of upstream convection may inhibit stronger storms in the west, but should be more sunshine in the east. The Storm Prediction Center Day 2 has a slight risk of severe storms in our piedmont counties Thursday and marginal elsewhere. Looking for highs to ranging from the lower to mid 80s west to lower to mid 90s east. && .SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/... As of 330 PM EDT Wednesday... Overall synoptic pattern shows upper ridge across the western states with broad trough developing across the MS/OH valley as fairly strong short-wave helps to amplify the trough. This will spin up a weak surface low...currently forecast by the consensus of models to pass just to our northwest Thursday night and Friday with an axis of very high PWATS and the potential for significant rainfall mainly to our north and west. QPF ranges from less than 0.25 inches far southeast CWA up to possibly 1.50 inches far northwest. Recently issued WPC Day 2 (12z Thu-12z Fri) Excessive Rainfall outlook show an area of slight chance for excessive rainfall mainly north and west as well. Cannot rule out some hydro issues in our northern counties with this much rainfall but better likelihood north of the CWA where some Flood Watches have been or are likely to be issued. At this point no Flood Watches for our area but will have to monitor closely for any southward shifts in the expected area of heaviest rainfall. Partial clearing Friday into the weekend with little significant change in the overall pattern. Maintaining diurnal thunderstorm chances in the still moist and unstable air mass. Temperatures near to slightly above seasonal normals. && .LONG TERM /SUNDAY THROUGH WEDNESDAY/... As of 330 PM EDT Wednesday... The generalized pattern over the CONUS will be slow to change in the extended period as upper ridge builds over the western states an broad troughing takes hold across the eastern U.S. Expect several shortwaves will crest the western ridge and help to amplify the eastern trough early in the period. Meanwhile a surface frontal boundary will persist in the vicinity of the mid-Atlantic through the period oscillating somewhat north and south in response to short- wave activity and modified by rounds of mainly afternoon/evening convection. The air mass will remain warm and humid through the period with daily highs near to slightly above normal and lows above normal due to the high humidity and considerable cloudiness at times. By Wednesday indications are that H5 heights will begin to rise again with somewhat drier and hotter conditions for mid-week period. && .AVIATION /20Z WEDNESDAY THROUGH MONDAY/... As of 120 PM EDT Wednesday... Convection will again be problematic as we head through the afternoon. Radar at issuance time shows a cluster of storms heading toward BLF therefore put a tempo group for moderate thunder here from 18-19z. Otherwise will keep VCTS in for the afternoon and amend as necessary when storms near terminals. Storms will end/weaken this evening with fog developing overnight. Similar to this morning, fog will be dense at LWB and possibly BCB/BLF, with MVFR possible at the other sites. Another cluster of storms should form in the mountains around or after 18z Thursday so nothing added to the terminals before 18z. Extended aviation discussion... The upper ridge will remain just south of the area and a residual front nearby through Monday. This should allow for periodic daily convective coverage. Appears more widespread sub-VFR possible with thunderstorms later Thursday with a stronger wave along the front with perhaps some decrease in coverage by the weekend as this feature passes. At least diurnal MVFR/IFR possible each afternoon/evening through Monday for now. Late night and early morning fog will likely occur at the usual valley locations, and those chances increase across the entire region if any rain occurs during the afternoon or evening at any site. && .RNK WATCHES/WARNINGS/ADVISORIES... VA...None. NC...None. WV...None. && SYNOPSIS...AMS NEAR TERM...AMS/WP SHORT TERM...PC LONG TERM...PC AVIATION...WP
Hazardous weather outlook, Jul 27, 9:53 AM EDT, 7 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BLACKSBURG VA 953 AM EDT WED JUL 27 2016 NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059- WVZ042>044-507-508-281400- ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES- YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON- CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE- PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL- APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE- EASTERN GREENBRIER-WESTERN GREENBRIER- 953 AM EDT WED JUL 27 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND SOUTHEAST WEST VIRGINIA. .DAY ONE...TODAY AND TONIGHT. STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL BE POSSIBLE THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE POSSIBLE THURSDAY AFTERNOON INTO FRIDAY. EXCESSIVE RAINFALL IS ALSO POSSIBLE AND MAY BRING A THREAT FOR FLOODING. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOWER THROUGH THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Local storm report, Jul 27, 4:38 PM EDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
438 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0421 PM TSTM WND DMG 2 WSW ROCKY MOUNT 36.99N 79.92W
07/27/2016 FRANKLIN VA TRAINED SPOTTER
ONE TREE DOWN ON A STORAGE BUILDING ALONG HIGHFIELD
CIRCLE
&&
PWSpecial weather statement, Jul 27, 4:39 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BLACKSBURG VA 439 PM EDT WED JUL 27 2016 VAZ044-058-272115- HALIFAX-PITTSYLVANIA- 439 PM EDT WED JUL 27 2016 ...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN PITTSYLVANIA AND NORTHWESTERN HALIFAX COUNTIES... AT 438 PM EDT...A STRONG THUNDERSTORM WAS OVER CHALK LEVEL...MOVING SOUTHEAST AT 25 MPH. WIND GUSTS OF 50 TO 55 MPH ARE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... GRETNA... MT AIRY... INGRAM... NATHALIE... AND CHALK LEVEL. TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS. FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM. LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE. LAT...LON 3687 7943 3706 7925 3691 7890 3670 7907 TIME...MOT...LOC 2038Z 294DEG 22KT 3691 7929 JJM
Special weather statement, Jul 27, 4:45 PM EDT, 23 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
445 PM EDT WED JUL 27 2016
VAZ023-024-272145-
ROCKBRIDGE-BOTETOURT-
445 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT
SOUTHWESTERN ROCKBRIDGE AND NORTHEASTERN BOTETOURT COUNTIES...THE
SOUTHWESTERN CITY OF LEXINGTON AND THE CITY OF BUENA VISTA...
AT 445 PM EDT...A STRONG THUNDERSTORM WAS NEAR NATURAL BRIDGE...
MOVING SOUTHEAST AT 20 MPH.
WINDS IN EXCESS OF 30 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
LEXINGTON...
BUENA VISTA...
GLASGOW...
COLLIERSTOWN...
AND ARCADIA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3773 7931 3769 7932 3763 7940 3763 7942
3762 7943 3762 7944 3761 7946 3758 7945
3749 7955 3749 7956 3746 7959 3771 7980
3778 7973 3776 7967 3781 7965 3783 7962
TIME...MOT...LOC 2045Z 311DEG 18KT 3768 7957
PCLocal storm report, Jul 27, 4:56 PM EDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
456 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0315 PM TSTM WND DMG 2 WSW NORTHWEST SMITH M 37.16N 79.75W
07/27/2016 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN ON NORTHRIDGE ROAD NEAR THE INTERSECTION
WITH HARDY ROAD
&&
PWSpecial weather statement, Jul 27, 5:00 PM EDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
500 PM EDT WED JUL 27 2016
VAZ024-035-272145-
ROCKBRIDGE-AMHERST-
500 PM EDT WED JUL 27 2016
...A STRONG THUNDERSTORM WILL AFFECT
NORTHEASTERN AMHERST AND EAST CENTRAL ROCKBRIDGE COUNTIES...
AT 459 PM EDT...A STRONG THUNDERSTORM WAS NEAR LOWESVILLE...MOVING
SOUTHEAST AT 15 MPH.
LOCATIONS IMPACTED INCLUDE...
CLIFFORD...
FORKS OF BUFFALO...
VESUVIUS...
LOWESVILLE...
AND ALTO.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 3786 7914 3785 7915 3782 7916 3781 7917
3781 7914 3778 7911 3778 7908 3777 7907
3772 7907 3770 7903 3770 7899 3768 7898
3754 7912 3782 7934 3793 7922
TIME...MOT...LOC 2059Z 321DEG 12KT 3775 7913
PCLocal storm report, Jul 27, 5:05 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
505 PM EDT WED JUL 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0427 PM TSTM WND DMG 4 ENE FERRUM 36.95N 79.95W
07/27/2016 FRANKLIN VA 911 CALL CENTER
ONE TREE DOWN NEAR THE INTERSECTION OF FRANKLIN STREET
AND PLEASANT HILL ROAD
&&
PWThe office that day
Everything else NWS Blacksburg, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 26, 8:13 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 32 min |
| Jul 26, 8:25 PM EDT | Special Weather Statement | RNK | Buckingham | 50 min |
| Jul 26, 8:51 PM EDT | Special Weather Statement | RNK | Amherst, City of Lynchburg | 39 min |
| Jul 26, 9:01 PM EDT | Severe Thunderstorm Warning | RNK | Amherst, Appomattox, Bedford, Campbell, City of Lynchburg | 59 min |
| Jul 26, 9:15 PM EDT | Areal Flood Advisory | RNK | Amherst, Bedford, Campbell, City of Lynchburg | 3 hr |
| Jul 26, 9:33 PM EDT | Special Weather Statement | RNK | Alleghany | 42 min |
| Jul 26, 9:46 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Buckingham, Campbell, Charlotte | 59 min |
| Jul 26, 10:22 PM EDT | Areal Flood Advisory | RNK | Campbell | 3 hr |
| Jul 26, 10:44 PM EDT | Severe Thunderstorm Warning | RNK | Appomattox, Campbell, Charlotte, Halifax, Pittsylvania | 76 min |
| Jul 26, 10:48 PM EDT | Special Weather Statement | RNK | Franklin | 57 min |
| Jul 26, 10:59 PM EDT | Areal Flood Advisory | RNK | Charlotte | 3 hr |
| Jul 26, 11:36 PM EDT | Special Weather Statement | RNK | Halifax | 54 min |
| Jul 27, 12:16 AM EDT | Special Weather Statement | RNK | City of Danville | 14 min |
| Jul 27, 1:22 PM EDT | Special Weather Statement | RNK | Tazewell | 23 min |
| Jul 27, 1:43 PM EDT | Special Weather Statement | RNK | Tazewell | 32 min |
| Jul 27, 1:53 PM EDT | Special Weather Statement | RNK | City of Roanoke, City of Salem | 37 min |
| Jul 27, 2:10 PM EDT | Severe Thunderstorm Warning | RNK | Roanoke, City of Roanoke, City of Salem | 50 min |
| Jul 27, 2:18 PM EDT | Special Weather Statement | RNK | Pulaski | 42 min |
| Jul 27, 2:33 PM EDT | Special Weather Statement | RNK | Bedford | 57 min |
| Jul 27, 3:00 PM EDT | Special Weather Statement | RNK | City of Radford | 45 min |
| Jul 27, 3:02 PM EDT | Severe Thunderstorm Warning | RNK | Bedford, Franklin, Pittsylvania | 58 min |
| Jul 27, 3:07 PM EDT | Special Weather Statement | RNK | Floyd | 23 min |
| Jul 27, 3:10 PM EDT | Special Weather Statement | RNK | City of Salem | 35 min |
| Jul 27, 3:14 PM EDT | Special Weather Statement | RNK | Botetourt | 31 min |
| Jul 27, 3:31 PM EDT | Special Weather Statement | RNK | Franklin | 29 min |
| Jul 27, 3:43 PM EDT | Special Weather Statement | RNK | Botetourt | 47 min |
| Jul 27, 3:47 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Pittsylvania | 58 min |
| Jul 27, 3:52 PM EDT | Special Weather Statement | RNK | Buckingham | 53 min |
| Jul 27, 4:00 PM EDT | Special Weather Statement | RNK | Roanoke, City of Roanoke, City of Salem | 45 min |
| Jul 27, 4:06 PM EDT | Special Weather Statement | RNK | Montgomery | 54 min |
| Jul 27, 4:09 PM EDT | Special Weather Statement | RNK | Rockbridge | 36 min |
| Jul 27, 4:11 PM EDT | Special Weather Statement | RNK | Franklin | 34 min |
| Jul 27, 4:17 PM EDT | Special Weather Statement | RNK | Carroll | 28 min |
| Jul 27, 4:21 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 24 min |
| Jul 27, 4:31 PM EDT | Severe Thunderstorm Warning | RNK | Carroll, Floyd, Grayson, Patrick, City of Galax | 59 min |
| Jul 27, 4:39 PM EDT | Special Weather Statement | RNK | Pittsylvania | 36 min |
| Jul 27, 4:43 PM EDT | Severe Thunderstorm Warning | RNK | Franklin, Henry, Patrick | 62 min |
| Jul 27, 4:45 PM EDT | Special Weather Statement | RNK | City of Buena Vista | 60 min |
| Jul 27, 4:50 PM EDT | Severe Thunderstorm Warning | RNK | Charlotte, Halifax, Pittsylvania | 85 min |
| Jul 27, 5:00 PM EDT | Special Weather Statement | RNK | Amherst | 45 min |
| Jul 27, 5:03 PM EDT | Areal Flood Advisory | RNK | Carroll, Grayson, City of Galax | 3 hr |
| Jul 27, 5:54 PM EDT | Special Weather Statement | RNK | Amherst, Appomattox | 51 min |
| Jul 27, 6:03 PM EDT | Special Weather Statement | RNK | Henry, City of Martinsville | 27 min |
| Jul 27, 6:37 PM EDT | Special Weather Statement | RNK | Appomattox | 38 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.